Hallucination with Tapering Dose of Buprenorphine VD01-VD02
Tanujveer Singh Chandok,
#1409, Sector 40/B, Chandigarh-160036, India.
E-mail: firstname.lastname@example.org; email@example.com
Opioid dependence is one of the most common types of drug dependence in India which requires pharmacological intervention. Buprenorphine is one of the commonly prescribed drugs in Opioid Substitution Therapy (OST). Few reported cases of buprenorphine induced hallucination but none published cases of hallucination with tapering dose of buprenorphine.
This is a unique case of hypnagogic hallucination induced during the initial tapering dose of buprenorphine in a patient of opioid dependence. A 20-year-old boy came for de-addiction therapy with history of opioid use from 4 years, used to have withdrawal symptoms in form of lacrimation, body aches and yawning. All relevant blood investigations were done which were within normal limits; drug urine screening was positive for opioid. MRI head showed normal study. Patient was started with OST (buprenorphine) and showed improvement but on tapering the initial dose, patient started having hallucinations which continued for 2-3 days until started with olanzapine.